Skip to main content Accessibility help


  • Yann Bugeaud (a1) and Jan-Hendrik Evertse (a2)


Let $S=\{q_{1},\ldots ,q_{s}\}$ be a finite, non-empty set of distinct prime numbers. For a non-zero integer $m$ , write $m=q_{1}^{r_{1}}\cdots q_{s}^{r_{s}}M$ , where $r_{1},\ldots ,r_{s}$ are non-negative integers and $M$ is an integer relatively prime to $q_{1}\cdots q_{s}$ . We define the $S$ -part $[m]_{S}$ of $m$ by $[m]_{S}:=q_{1}^{r_{1}}\cdots q_{s}^{r_{s}}$ . Let $(u_{n})_{n\geqslant 0}$ be a linear recurrence sequence of integers. Under certain necessary conditions, we establish that for every $\unicode[STIX]{x1D700}>0$ , there exists an integer $n_{0}$ such that $[u_{n}]_{S}\leqslant |u_{n}|^{\unicode[STIX]{x1D700}}$ holds for $n>n_{0}$ . Our proof is ineffective in the sense that it does not give an explicit value for $n_{0}$ . Under various assumptions on $(u_{n})_{n\geqslant 0}$ , we also give effective, but weaker, upper bounds for $[u_{n}]_{S}$ of the form $|u_{n}|^{1-c}$ , where $c$ is positive and depends only on $(u_{n})_{n\geqslant 0}$ and $S$ .



Hide All
1. Bugeaud, Y., Evertse, J.-H. and Győry, K., $S$ -parts of values of univariate polynomials, binary forms and decomposable forms at integral points. Preprint, 2017, arXiv:1708.08290 [math.NT].
2. Evertse, J.-H., On sums of S-units and linear recurrences. Compos. Math. 53 1984, 225244.
3. Evertse, J.-H. and Győry, K., Unit Equations in Diophantine Number Theory, Cambridge University Press (Cambridge, 2015).
4. Gross, S. S. and Vincent, A. F., On the factorization of f (n) for f (x) in Z[x]. Int. J. Number Theory 9 2013, 12251236.
5. Luca, F. and Mignotte, M., Arithmetic properties of the integer part of the powers of an algebraic number. Glas. Mat. Ser. III 44 2009, 285307.
6. Mahler, K., Eine arithmetische Eigenschaft der rekurrierenden Reihen. Mathematica (Zutphen) 3 1934, 153156.
7. Mahler, K., A remark on recursive sequences. J. Math. Sci. Delhi 1 1966, 1217.
8. Matveev, E. M., An Explicit Lower Bound for a Homogeneous Rational Linear form in Logarithms of Algebraic Numbers. II, (Izv. Ross. Acad. Nauk Ser. Mat. 64 ) (2000), 125180 (in Russian); English translation in Izv. Math. 64 (2000), 1217–1269.
9. van der Poorten, A. J. and Schlickewei, H. P., The growth condition for recurrence sequences. Macquarie University Math. Report 82-0041 (1982).
10. Ridout, D., The p-adic generalization of the Thue–Siegel–Roth theorem. Mathematika 5 1958, 4048.
11. Shorey, T. N. and Tijdeman, R., Exponential Diophantine Equations (Cambridge Tracts in Mathematics 87 ), Cambridge University Press (Cambridge, 1986).
12. Stewart, C. L., On divisors of terms of linear recurrence sequences. J. Reine Angew. Math. 333 1982, 1231.
13. Stewart, C. L., On the greatest square-free factor of terms of a linear recurrence sequence. In Diophantine Equations (Tata Institute of Fundamental Research Studies in Mathematics 20 ), Tata Institute of Fundamental Research (Mumbai, 2008), 257264.
14. Stewart, C. L., On divisors of Lucas and Lehmer numbers. Acta Math. 211 2013, 291314.
15. Stewart, C. L., On prime factors of terms of linear recurrence sequences. In Number Theory and Related Fields (Springer Proceedings in Mathematics & Statistics 43 ), Springer (New York, 2013), 341359.
16. Yu, K., p-adic logarithmic forms and group varieties. III. Forum Math. 19 2007, 187280.
MathJax is a JavaScript display engine for mathematics. For more information see

MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed